Nebraska, 2004

Tornado in Nebraska, June 4, 2004

June 4, 2004 · NWS CYS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 1:00 AM MST, 11 hours 38 minutes earlier.

Area forecast discussion, Jun 4, 1:00 AM MST, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 AM MDT FRI JUN 4 2004

.SHORT TERM...A POTENT SHORTWAVE WILL PLOW THROUGH OVER THE TOP OF A
FLAT UPPER RIDGE TODAY AND WILL MOVE ACROSS CENTRAL WY. THE RIDGE
ALOFT WILL THEN REBUILD TONIGHT AND RETROGRADE WESTWARD WITH THE
AXIS BEING CENTERED OVER THE WY/ID BORDER. THE AIRMASS IS PROGGED TO
BECOME UNSTABLE THIS AFTERNOON...ESPECIALLY OVER THE NEB PANHANDLE
WHERE LI VALUES ARE PROGGED AT MINUS 4. WITH PROGGED CAPE VALUES IN
EXCESS OF 1000 J/KG THERE WILL BE PLENTY OF BUOYANT ENERGY TO
INTERACT WITH THE POSITIVE VORTICITY ADVECTION AHEAD OF THE
AFOREMENTIONED SHORTWAVE. THE ONLY LIMITING FACTOR WILL BE MOISTURE
WHICH IS MARGINAL. HOWEVER ALL THINGS CONSIDERED...SPC DAY ONE
OUTLOOK PUTTING NEB PANHANDLE IN SLIGHT RISK TODAY SEEMS REASONABLE.
TEMPERATURES TODAY WILL BE QUITE WARM AND WILL REACH THE 80S TO MID
90S WITH THE WARMEST READINGS IN THE EASTERN PORTION OF THE CYS
FORECAST AREA. WILL KEEP POPS IN FOR THIS EVENING AS ACTIVITY SHOULD
LINGER AS IT MOVES EASTWARD. TEMPS TONIGHT WILL DIP INTO THE MID 40S
TO MID 50S IN LOWER ELEVATIONS.

.LONG TERM...MOST OF THE WEATHER DURING THIS PORTION OF THE FORECAST
WILL BE CAUSED BY THE UPPER LOW CURRENTLY NEAR 35N AND 135W AS IT
MOVES INLAND.  THE FEATURE WILL MOVE ACROSS ALBERTA AND SASKETCHEWAN
THROUGH EARLY NEXT WEEK.  MODELS ALL DEVELOP A LARGER AMPLITUDE
TROUGH OVER THE WESTERN UNITED STATES AS THE UPPER LOW IS SLOWED BY
A RIDGE BUILDING ALOFT OVER THE EASTERN PART OF THE NATION.  THE ETA
IS FAIRLY CLOSE TO ITS PREVIOUS RUN...WHILE THE GFS CONTINUES TO
TREND SLOWER AND DEEPER AND NOW ACTUALLY CLOSES OFF A 500 MB LOW OVER
EASTERN ORGEGON AND WESTERN NEVADA BY 00Z WEDNESDAY.  THIS SLOWER
MOVEMENT OF THE TROUGH LOOKS REASONABLE AND SO THE COLD FRONT WHICH
MOVES SLOWLY INTO THE CWA MONDAY NIGHT MEANDERS AROUND THE AREA UNTIL
FINALLY MAKING IT THROUGH THE ENTIRE CWA WEDNESDAY NIGHT.  BY THE
MID PART OF NEXT WEEK THE MEDIUM RANGE MODELS LIFT THE UPPER LOW
NORTHEAST INTO MONTANA BY 00Z FRIDAY.  WILL KEEP SCATTERED SHOWERS
AND LATE DAY THUNDERSTORMS IN THE FORECAST FOR WEDNESDAY AND
THURSDAY.  UNTIL THEN VERY WARM AND DRY CONDITIONS WILL BE OVER THE
CWA...ESPECIALLY FROM SUNDAY THROUGH TUESDAY UNDER A DRY SOUTHWEST
WIND FLOW ALOFT.  IN ADDITION...DURING THE DAY SOUTH OR SOUTHWEST
WINDS WILL GUST TO NEAR 40 KNOTS OVER MUCH OF THE CWA.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

JR/WEILAND
Hazardous weather outlook, Jun 4, 9:52 AM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MDT FRI JUN 4 2004

NEZ001>003-019>021-054-055-WYZ059>070-051056-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1052 AM MDT FRI JUN 4 2004

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN
NEBRASKA PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON
AND THIS EVENING.  A FEW THUNDERSTORMS HAD DEVELOPED WEST OF THE
LARAMIE RANGE BY LATE THIS MORNING...AND THOSE STORMS WILL BECOME
MORE NUMEROUS AS THEY MOVE EAST OF THE MOUNTAINS.  A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND
WIND GUSTS OF 60 MPH.  THERE MAY EVEN BE ENOUGH WIND SHEAR FOR ONE OR
TWO WEAK AND SHORT LIVED TORNADOES IN THE SOUTHERN NEBRASKA
PANHANDLE.  THE STORMS ARE EXPECTED TO END OVER THE REGION BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER MUCH
OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE
SATURDAY AFTERNOON AND EARLY EVENING.

WARMER AND DRIER AIR WILL BE OVER THE REGION SUNDAY THROUGH
TUESDAY WITH SOUTH OR SOUTHWEST WIND GUSTS TO 40 MPH DURING
THE DAY.

A COLD FRONT MOVES THROUGH THE AREA BY MID WEEK AND WILL
HELP PRODUCE A CHANCE OF LATE DAY THUNDERSTORMS FOR WEDNESDAY
AND THURSDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE LARAMIE RANGE IN
SOUTHEAST WYOMING AS EARLY AS 2 PM.

SPOTTER ACTIVATION IN THE WESTERN NEBRASKA PANHANDLE MAY BE NEEDED AS
EARLY AS 400 PM.

BANN

The radar

The Cheyenne radar (KCYS), 70 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Kimball

When
June 4, 12:38 PM MST to 12:43 PM MST
Where
Kimball County, 5 mi SW of Bushnell
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
41.183, -103.967

Small tornado over open country.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408370.